I've recently been diagnosed with menopause. I'm 49 years old and my FSH levels were high, so my doctor diagnosed menopause. I've had symptoms of missed periods, fatigue, tingling,palpitations, lightheadedness. All symptoms have decreased a lot, other than fatigue and lightheadedness. The fatigue comes and goes, but the lightheadedness is daily and I have these lightheadedness/dizzy spells every day, throughout the day. Should I be concerned or is this normal with menopause. I did have my thyroid checked (4 times) and it was normal, although 2 times my TSH was slightly high, 5.39 - 5.41.
The lightheadedness/dizzy spells are very quick, short 1-second in duration, but I have many throughout the day.
While it is probably fine and just some palpitations of your heart associated with menopause, there are some significant problems that cause the same feelings. Talk with you doctor and see if you need an EKG or a halter monitor to measure your heart rate over the day. Talk with your doctor about measuring your blood sugar. Ear problems also cause dizziness. So there isn't probably a bad problem, but it is important to get these things checked out so you can not worry or miss something that needs to be treated.
Machelle M. Seibel, MD
Cindy, the lightheadness/dizziness may be due to something else other than menopause. If you've had a blood test and all was normal and you are not anemic than maybe you should check with a ENT or neurologist? I had brief dizzy spells and it turned out to be ear rocks! Yep, ear rocks, also known as otoliths are a common cause of dizziness and there are specific exercises to relieve symptoms. But first you have to be dx'd -usually by a ENT.
I think I am following you from forum to forum. I have seen your post before, but I can understand your desperation in finding solutions to this dizziness/lightheadedness. I too have the same symptoms. It makes it unbearable getting through the day. Especially sitting in front of a computer which I do all day ... It is my job. I have been told this is caused by peri-menopausal hormonal fluctuations. The fluctuating estogren causes constriction of the blood vessels in your head/brain, including inner ear or what is called your vestibular system. I am told by an otoneurologist that it is called vestibular migraine. But I too am looking for natural solutions to help me get through the day. I also have hot flashes, trouble sleeping, anxiety ... but my most troublesome symptom is definately the dizziness. It is interferring with my work. If anyone has any help ... I would greatly appreciate it.
I hear/see alot of discussions about how to deal with hot flashes, night sweats, and the more common symptoms of menopause but not much about this dizziness. Is it uncommon?
My Endo considers anything above 5 hypothyroid...5 is low end of normal, and could very well be causing many of your symptoms. I would ask for a referral to an endo , and make sure you don't have an autoimmune thyroid disease or simply low thyroid.
You should have yr thyroid antiglobluins and yr TPO checked. If your levels are high you could have Hashimotos disease. You can't just go by your tsh level. more important you need your Free T4 . Also sometimes you could have hair fallout and not realize it. I know , it happened to me . I actually thought the hair that was in my hairbrush was normal..After being diagnosed and treated there was No hair in my brush anymore.
I noticed you had hair loss - if I wasn't losing so much hair, I'd pull mine out. I'm haing great anxiety about hair loss. You said that you were treated for this, but what was your treatment I'm curious??
My thyroid antibodies came back high, but thyroglobulin 6.1 considered "normal".
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.